MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SPINE BENT ROD TI 5.5X55MM; SPINE ROD

MEDACTA INTERNATIONAL SA SPINE BENT ROD TI 5.5X55MM; SPINE ROD
Model Number 03.50.454
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs department: at about 8 months after primary spinal stabilization surgery (l3-l4) using a posterior instrumetantion (screws and rods) and an interbody fusion device, the left rod (ti 5.5x55mm) broke.Patient falls or other events that could explain the breakage are not reported.A revision surgery was performed to change the broken rod: pedicle screws appeared stable and were not revised.No sign of infection were detected.The aim of the surgery was the osseous fusion that is usually reached in 6-8 months.In this case, the absence of an effective osseous fusion may have subjected the implant to overload leading to breakage of the rod.We have no reason to suspect a defective or malfunctioning device.
 
Event or Problem Description
At about 8 months after primary (spondylodese), revision surgery performed due to left bent rod ti 5.5x55mm breakage.The surgeon revised successfully the broken rod.Pedicle screws remained stable.No infection.
 
Event or Problem Description
At about 8 months after primary (spondylodese), revision surgery performed due to left bent rod ti 5.5x55mm breakage.The surgeon revised successfully left broken rod and right rod.Pedicle screws remained stable.No infection.The surgeon also proceeded to extend the patients construct.
 
Additional Manufacturer Narrative
Batch review performed on 24 july 2023 lot 2124985: (b)(4) items manufactured and released on 04-nov-2021.Expiration date: 2026-10-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.Visual inspection performed by r&d project manager ref.03.50.454 bent rod ti 5.5x55mm lot.2124985 the rod broke in a way compatible with material fatigue.No traumatic event that may have caused weakening or premature failure of the implant has been reported.A potential root cause may be the lack of bone fusion, that stressed the implant over the intended endurance.

Brand Name
SPINE BENT ROD TI 5.5X55MM
Common Device Name
SPINE ROD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17215113
Report Number3005180920-2023-00448
Device Sequence Number15010781
Product Code KWP
UDI-Device Identifier07630030835537
UDI-Public07630030835537
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.50.454
Device Catalogue Number03.50.454
Device Lot Number2124985
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite